Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 2, NWS Midland/Odessa, TX

June 29, 2008Crockett County, Terrell County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jun 29, 2008, 3:57 PM CDT for Crockett County, Terrell County, Texas. It took effect at Jun 29, 2008, 6:13 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2008, 3:57 PM CDT (20:57 UTC)
In effect from
Jun 29, 2008, 6:13 PM CDT
Expired
Jun 30, 2008, 12:06 PM CDT
In force
18 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

Counties Crockett County, TX, Terrell County, TX

The radar

The San Angelo radar (KSJT), 156 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Independence Creek 18 miles SSE of Sheffield (SFIT2). The gauge peaked at 2.28 ft at Jun 29, 2008, 1:00 PM CDT.

actionminormoderate5101506/2906/3007/01
Action stage
6 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08447020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMAF 292057
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 PM CDT SUN JUN 29 2008

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  INDEPENDENCE CREEK AT CHANDLER RANCH AFFECTING CROCKETT AND TERRELL
  COUNTIES

RAINFALL TOTALS OF 2 TO 4 INCHES HAVE OCCURRED IN THE VICINITY OF INDEPENDENCE CREEK OVER THE PAST 24 HOURS. CURRENT STAGE LEVELS ARE AT 2.3 FEET BUT A RAPID RISE ABOVE FLOOD STAGE IS EXPECTED. THE CREEK IS EXPECTED TO CREST AT ABOUT 13 FEET THIS EVENING... WHICH IS 2 FEET ABOVE FLOOD STAGE. BASED ON CURRENT RADAR IMAGES... ADDITONAL RAINFALL IS FALLING ACROSS THIS AREA AND IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AND EVENING. THEREFORE...SIGNIFICANT CHANGES TO THE FORECASTED CREST ARE POSSIBLE. 

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT.
  
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC105-443-300857-
/O.NEW.KMAF.FL.W.0002.080629T2313Z-080630T1440Z/
/SFIT2.1.ER.080629T2313Z.080630T0000Z.080630T0240Z.NO/
357 PM CDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE INDEPENDENCE CREEK AT CHANDLER RANCH.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3PM SUNDAY THE STAGE WAS 2.3 FEET (0.7 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET (3.4 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 13.1 FEET (4.0 METERS) BY THIS EVENING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 15.0 FEET (4.6 METERS)...INDEPENDENCE CREEK THREATENS 
  THE STATE HIGHWAY 285 BRIDGE.

$$
3 follow-up statements
000 
WGUS44 KMAF 292122
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 PM CDT SUN JUN 29 2008

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS...
 
  INDEPENDENCE CREEK AT CHANDLER RANCH AFFECTING CROCKETT AND 
  TERRELL COUNTIES

RAINFALL TOTALS OF 2 TO 4 INCHES HAVE OCCURRED IN THE VICINITY OF
INDEPENDENCE CREEK OVER THE PAST 24 HOURS. CURRENT STAGE LEVELS ARE
AT 2.3 FEET BUT A RAPID RISE ABOVE FLOOD STAGE IS EXPECTED. THE CREEK
IS EXPECTED TO CREST AT ABOUT 13 FEET THIS EVENING... WHICH IS 2 FEET
ABOVE FLOOD STAGE. BASED ON CURRENT RADAR IMAGES... ADDITONAL
RAINFALL IS FALLING ACROSS THIS AREA AND IS EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON AND EVENING. THEREFORE...SIGNIFICANT CHANGES
TO THE FORECASTED CREST ARE POSSIBLE.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT.
  
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC105-443-300922-
/O.COR.KMAF.FL.W.0002.080629T2325Z-080630T1440Z/
/SFIT2.1.ER.080629T2325Z.080630T0000Z.080630T0240Z.NO/
422 PM CDT SUN JUN 29 2008

* AT  4PM SUNDAY THE STAGE WAS 2.3 FEET (0.7 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET (3.4 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 13.1 FEET (4.0 METERS) BY THIS EVENING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 15.0 FEET (4.6 METERS)...INDEPENDENCE CREEK THREATENS 
  THE STATE HIGHWAY 285 BRIDGE.

$$
000 
WGUS84 KMAF 300117
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
817 PM CDT SUN JUN 29 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  INDEPENDENCE CREEK AT CHANDLER RANCH AFFECTING CROCKETT AND TERRELL 
  COUNTIES 

RAINFALL TOTALS OF 2 TO 4 INCHES HAVE OCCURRED IN THE VICINITY OF
INDEPENDENCE CREEK OVER THE PAST 24 HOURS. CURRENT STAGE LEVELS ARE
AT 2.3 FEET...BUT A RAPID RISE ABOVE FLOOD STAGE IS EXPECTED. THE
CREEK IS FORECAST TO CREST 2 FEET ABOVE FLOOD STAGE AT NEAR 13 FEET
AFTER MIDNIGHT TOMORROW MORNING. ALTHOUGH THE RAIN HAS DIMINISHED...
ADDITIONAL RAINFALL IS POSSIBLE TONIGHT AND FORECAST CREST TIME AND
HEIGHT MAY CHANGE.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TONIGHT OR TOMORROW MORNING.
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC105-443-301317-
/O.EXT.KMAF.FL.W.0002.000000T0000Z-080630T2113Z/
/SFIT2.1.ER.080630T0501Z.080630T0600Z.080630T0913Z.NO/
817 PM CDT SUN JUN 29 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE INDEPENDENCE CREEK AT CHANDLER RANCH.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8PM SUNDAY THE STAGE WAS 2.2 FEET (0.7 METERS). 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET (3.4 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 13.1 FEET (4.0 METERS) BY AFTER MIDNIGHT 
  TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 15.0 FEET (4.6 METERS)...INDEPENDENCE CREEK THREATENS 
  THE STATE HIGHWAY 285 BRIDGE.

$$
000 
WGUS84 KMAF 301706
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1206 PM CDT MON JUN 30 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  INDEPENDENCE CREEK AT CHANDLER RANCH AFFECTING CROCKETT AND 
  TERRELL COUNTIES

RIVER AND CREEK LEVELS HAVE BEGUN TO FALL AS RAINFALL OVER THE
AREA BEGINS TO SUBSIDE.  ADDITIONAL RISES MAY BE POSSIBLE THIS
AFTERNOON DUE TO RUNOFF FROM RAINFALL OVERNIGHT AND THIS MORNING. 
HOWEVER...THE LEVELS ARE NOT EXPECTED TO EXCEED FLOOD STAGE AT THIS
TIME.

MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC105-443-301736-
/O.CAN.KMAF.FL.W.0002.000000T0000Z-080630T2113Z/
/SFIT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1206 PM CDT MON JUN 30 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE INDEPENDENCE CREEK AT CHANDLER RANCH.
* AT 12PM MONDAY THE STAGE WAS 2.2 FEET (0.7 METERS). 
* FLOOD STAGE IS 11.0 FEET (3.4 METERS). 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 2.3 FEET (0.7 
  METERS). THE RIVER WILL FALL TO 2.2 FEET (0.7 METERS) BY .


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 29, 1:53 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 29, 1:53 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
153 PM CDT SUN JUN 29 2008

.DISCUSSION...
RUC13 SHOWS SFC-85H MSTR CONVERGENT AXIS SHARPENING ACRS PB THRU
22Z. WATER VAPOR INDICATES 2 MID/UPPER LEVEL CIRCULATIONS...PRIMARY
LOW IS ACRS SRN NM WHILE SECONDARY LOW IS ACRS THE LOWER TRANS
PECOS WHICH HAS BEEN THE MOST ACTIVE AND MAY BE DRIFTING SE. VISIBLE
IMAGERY INDICATES A LOW LEVEL CIRCULATION S OF PECOS...PROBABLY AN
MCV AND IS MOVING W. CLOUDS CONTINUE TO SLOWLY THIN ACRS THE TRANS
PECOS MTNS WHILE CIRRUS SHIELD REMAINS ACRS LOWER TRANS PECOS/PB
AND IS DELAYING INSOLATION. JUST A SLIGHT UP TICK IN RADAR TRENDS.
EXPECT THAT STORMS WILL REDEVELOP THIS AFTERNOON AND WILL FIRST
OCCUR FROM THE DAVIS MTNS NWD WHERE BEST INSOLATION IS AND IS IN
CLOSER PROXIMITY TO PRIMARY UPPER LOW AND MCV. RUC13/NAM12
GENERALLY AGREE THAT LOW LEVEL MSTR CONVERGENT AXIS WILL BE ACRS
SE NM/PB THRU EARLY EVENING AND CERTAINLY WOULD BE A FAVORED AREA
FOR PRECIP TO DEVELOP.

HIGH THETA-E AIR WILL REMAIN IN PLACE INTO THE EVENING/OVERNIGHT...
ESPECIALLY S AND W AND AGREE WITH ECMWF/NAM IN TRANSITIONING HIER
POPS THERE. SUBTROPICAL RIDGE HAS A STRONG PRESENCE ACRS THE SWRN
STATES AND PART OF THAT RIDGE AXIS WILL BE ORIENTED FROM NE NM INTO
THE CENTRAL TX BY MON 12Z. N OF THIS AXIS DRIER THETA-E AIR WILL BE
WORKING INTO THE REGION AND EXPECT THAT POPS WILL DIMINISH NWD
MONDAY. NAM 85H WINDS SUGGEST BOUNDARY WILL STILL BE DEFINED ACRS
LOWER/UPPER TRANS PECOS MON PM WHERE HIER THETA-E AIR/UPSLOPE FLOW
EVIDENT. AS SUCH WILL CONTINUE TO HIGHLIGHT THIS AREA FOR HIER POPS.
WILL NUDGE POPS UP TO HIGH END CHANCE. PW/S STILL NEAR 1.5 AND
LOCAL HVY RAIN CONTINUES TO BE A CONCERN THERE. WILL CONTINUE TO
PLAY THE IDEA OF LOWER THETA-E AIR PUSHING S CONTINUE INTO TUE AND
WILL DECREASE POPS ACCORDINGLY. AFTER TUES WILL MAKE LITTLE CHANGE
TO THE FCST. AS FOR TEMPS...WILL SHOW A WARMING TREND EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              64  86  67  93  /  30  20  10  20
CARLSBAD NM                65  85  65  95  /  50  30  20  20
DRYDEN TX                  69  87  71  91  /  40  30  10  20
FORT STOCKTON TX           66  85  68  91  /  50  30  10  20
GUADALUPE PASS TX          55  77  62  83  /  50  40  20  20
HOBBS NM                   63  82  67  90  /  40  20  20  20
MARFA TX                   59  77  57  82  /  50  40  20  20
MIDLAND INTL AIRPORT TX    66  86  68  92  /  40  20  10  20
ODESSA TX                  66  87  68  93  /  40  20  10  20
WINK TX                    68  90  72  96  /  50  30  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 29, 2:10 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 PM CDT SUN JUN 29 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
210 PM CDT SUN JUN 29 2008 /110 PM MDT SUN JUN 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND INTO
THE OVERNIGHT HOURS ACROSS THE AREA. PRIMARY THREAT WITH THESE
STORMS WILL BE MODERATE TO HEAVY RAINFALL...LEADING TO THE
POSSIBILITY OF FLASH FLOODING. IN ADDITION...GUSTY WINDS COULD BE
PRESENT WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWER AND THUNDERSTORM CHANCES WILL BEGIN TO DECREASE ACROSS THE
AREA ON MONDAY. WILL STILL SEE CHANCES OF ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE HIGHER MOUNTAIN
TERRAINS EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

13

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:08 PM CDTFlash Flood WarningMAFGaines3 hr
Jun 28, 10:00 PM CDTFlash Flood WarningMAFGaines5 hr
Jun 29, 3:33 AM CDTAreal Flood AdvisoryMAFReagan, Upton117 min
Jun 29, 5:08 AM CDTAreal Flood AdvisoryMAFPecos, Terrell3 hr
Jun 29, 6:09 AM CDTFlash Flood WarningMAFTerrell3 hr
Jun 29, 7:47 AM CDTAreal Flood AdvisoryMAFPecos3 hr
Jun 29, 8:58 AM CDTFlash Flood WarningMAFTerrell3 hr
Jun 29, 11:50 AM CDTFlash Flood WarningMAFTerrell3 hr

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.